• Journal of Internet Computing and Services
    ISSN 2287 - 1136(Online) / ISSN 1598 - 0170 (Print)
    http://jics.or.kr/

Approximated Model and Chaining Pattern of Hash Functions


Lee Sun-Young, Journal of Internet Computing and Services, Vol. 7, No. 1, pp. 39-48, Feb. 2006
Full Text:
Keywords: Hash Function, Perfect diffusion, Security, approximated model, chaining pattern, differential characteristic

Abstract

The evaluation of MDx family hash functions such as MD5 is difficult because the design background or a generalized model is unknown. In this paper, an approximated model is proposed to generalize hash functions. The diffusion of a input difference is tested by an approximated model for MD5. The results show that MD5 does not provide perfect diffusion, so MD5 is weak against some attacks. We propose a multiple chaining pattern which provides perfect diffusion in approximated model of hash function without extra calculation or memory. And We show the probability of differential characteristics of our proposal.


Statistics
Show / Hide Statistics

Statistics (Cumulative Counts from November 1st, 2017)
Multiple requests among the same browser session are counted as one view.
If you mouse over a chart, the values of data points will be shown.


Cite this article
[APA Style]
Lee Sun-Young (2006). Approximated Model and Chaining Pattern of Hash Functions. Journal of Internet Computing and Services, 7(1), 39-48.

[IEEE Style]
L. Sun-Young, "Approximated Model and Chaining Pattern of Hash Functions," Journal of Internet Computing and Services, vol. 7, no. 1, pp. 39-48, 2006.

[ACM Style]
Lee Sun-Young. 2006. Approximated Model and Chaining Pattern of Hash Functions. Journal of Internet Computing and Services, 7, 1, (2006), 39-48.